View Full Version : Hello. Dry Eye, Blephaitis, and Kenalog Not Draing Out
Hello, Everyone. I'm new and just starting to read the posts, and have a question of my own in case it hasn't been discussed here.
Anyone low-thyroid, diabetic, maybe elderly, who's had cataract surgery, retinopathy laser treatments, apparently a little Kenalog from 5 or 6 yrs ago still lingering, can only read the big E on an eye chart with that eye, any danger in repeated dilation? :D
Thanks in advance. (What are tags, btw?)
Hello, nice to meet you! Found this in FAQ up top...
What are tags? Tags are a useful way to search for threads with similar subject matter and content. This complements the normal search system, which searches only for certain words or phrases and/or posts by specific users.
To use tags, you add words or phrases to threads to help describe the content. This will categorize this thread with all other threads that have matching tags.
Who adds the tags? Tags are initially added to threads by the user who started the thread.
How do I use tags? Tags are displayed in a box near the bottom of a thread page. Clicking on a tag will allow you to view other threads that have the same tag - and which may be related. Clicking on the word 'Tags' in the top of the box will take you to an overview page with a 'tag cloud.'
This cloud allows you to see which tags are the most popular - the larger the word, the more times it has been used on threads within the board. There is also another tag cloud on the advanced search page that shows you the tags that have been searched for (or clicked on) the most.
Thanks much, LittleMermaid! I've saved this explanation, and learned also a second thing, there's a meibomian gland, to look up. I'm off to find out what that is. Thanks again.
There's a notice about what to click to update my PROFILE, but it doesn't seem to be on my page. And I'm too upset anyway, sorry, because probably not going to pass next Michigan driving exam, requires 20/40, and today I'm at 20/50 Unless I find out there's something to do about Kenalog not draining out of my eyes like it was supposed to. Opthalmologists I guess don't think to tell patients about possible rare side effects, or maybe learned from experience that it scares patients from giving consent. Did I warn everyone here that dilating drops containing Atropine can also worsen heart conditions? Dr. today mentioned Avastin, but I think that's for Macular Degeneration, so hopefully maybe the 20/50 isn't exactly correct. I'm on my way to look it up. Eating a little Spinach before the next test, and doing a little more exercise may help some, along with the four kinds of eye vitamins, but I'm worried that I've so spoiled my family they'll not want to drive me to appointments, grocery store, etc., as they didn't like to for my husband's mom, in a family of all boys. If anyone hears any solutions for this, can I post my email address? Thanks again.
I took the email out of your post - people can still contact you by email by using the Send Email option from your profile, or they can send you a private message (I took the liberty of changing your settings so that if they send you a private message it is also sent to you in an email). This way, you have less likelihood of getting unwanted spam messages and also others can send you messages without sharing their email if they don't want to. Hope that's OK. :)
I also took the liberty of moving this thread to the forum where doctors participate because they may be able to give more meaningful comments on your situation than the rest of us... we don't have a lot of experience here with eye issues at the back of the eye, but participating doctors may be able to help out.
There could be a number of things going on here, firstly, if you have dryness/blepharitis, thats unlikely to be the cause of your vision problems, so let me try to narrow it down.
Have you had cataract surgery, and after that surgery, your vision was not so good, and they assumed you had some swelling at the macula (Cystoid Macula Odema), so they tried to treat that with a steroid injection (kenalog), which you feel has not helped?
Or is it that your diabetes has effected the back of the eye, which required laser treatment, and that also has not helped?
Or is it a mixture of both?
Either way, be patient and stick with your appointments, if its option 1, I have seen patients just like you who could see practically nothing, and improve to almost 20/20, but it takes months and months. Avastin and lucentis are treatments for people with macula degeneration.
I find that once patients know whats actually going on with their eyes, they feel much better, next time your see your doctor, ask them the name of your condition and how/why you have it.
In answer to your question, there should not be a danger in repeated dilations which are likely necessary to monitor the progression of your retinal anatomy. I would recommend to check your blood pressure a few times after dilation to make sure you don't get hypertensive from the dilating drops absorbing into your system but otherwise, dilations are a safe way to examine the back of your eye.
Irina Ganelis, M.D.
Los Angeles Eye Institute
Powered by vBulletin® Version 4.2.1 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.